Albiee

I had an MRI in November and it showed l3 - l4 annular tear and l4- l5 dis bulge impinging on the nerve. I started taking Lyrica, Tramadol, Diazepam and 5mg lidocaine patch for leg pain.

I had a set of Caudal epidural injections 31st January and a set of Nerve Root injections 20th February and last Wednesday 8th March I was put on 10 mg morphine patch and so far no relief from anything ( and I am still using all the above meds).

I am in excruciating pain in my back, coccyx, buttocks, front and back of legs and feet. I still have to work as I am on my own with 2 children. My life is work and bed and my heart bleeds for my children

Has anybody suffered the same symptoms and if so have they any advice or what did they have to get done to relieve the pain?

All replies would be greatly appreciate.

5 Replies

oldestnewest
  • Hi Albiee,

    I am so sorry to hear you are suffering such pain. Adding to that, taking care of your children, is even more difficult.

    My back issues were rather different, so I don't have advice really. But, I was on a bunch of the same meds as you without much help. I found this forum (rather late, sadly) and the support is amazing!

    Ask your GP to refer you to a spine specialist/surgeon. They truly do know what's best for you. But, don't roll over. You and your children are worth your fight to get better.

    Best wishes!

  • To Albiee, As a single Mother now retired with adult children, I want to send hugs and prayers to you. I have spinal stenosis and 5 neuro disorders. Cannot get pain meds anymore. I feel you pain. Good luck in your search for relief!

  • Albeit

    As with previous replies you have a lot going on and it isn't easy.

    Not sure from your post whether underlying cause is going to be addressed via surgery.

    Your immediate need is to get some help to safely get you through the day with as little pain possible. You seem to be taking a cocktail of pain meds which don't appear to be helping.

    I would request a review of your pain meds. With children to look after, you will always need to err on the side of caution regarding strong pain meds, but there must be a mid point which provides you with some relief and at the same time does not affect your ability to safely care for your children.

    Good luck, keep trying.

    Jim

  • Hi there sorry to hear about all the problems you have been having, I feel your pain. Last year I started having the same back and leg pain you describe. My GP just kept giving me more and more pain killers. I couldn't function and just slept nearly 24hrs a day. My symptoms developed into qauda aquina syndrome, I went to GP on the weds and said I was having problems with my bowel and bladder, was referred straight to hospital and saw an orthopaedic surgeon the next day (thursday) had an MRI on the Friday and surgery on the Saturday as had a herniated disc at l4/l5 which was trapping my nerves. I had a microdiscectomy and was up walking the same day with no pain. There is light at the end of the tunnel, maybe you should ask to be referred to a neurologist as they treat nerve pain and did my operation. Hope this helps you. Take care and keep your chin up x

  • The "l3 - l4 annular tear and l4- l5 dis bulge impinging on the nerve" may have been caused by the way you use your muscles. Taking pain killing medication can alter the way you use your muscles. Worth seeing an Alexander Technique teacher to see if improving the the way you use your muscles and improving your posture helps things.

You may also like...